Coming off Subutex

Discussion in 'Opiate & Opioid addiction' started by subutex-uk07, Feb 26, 2007.

  1. subutex-uk07

    subutex-uk07 Newbie

    Reputation Points:
    0
    Messages:
    2
    Joined:
    Feb 26, 2007
    41 y/o
    I have had a bad year for drug use over the past 12 months and ended with several addictions. After being refered to a few useless docs finally got but in touch with one who knew what they were talking about.

    SWIM managed to get off GBL which was a major problem and ended up addicted to codeine after coming off harder opiates.

    The doctor put SWIM on Buphrenorphine to keep SWIM off the constant codeine doses and make sure I didnt go back onto GBL or Alcohol.

    Bupe seems to satisfy SWIM in a way that drugs/booze does, so that I do not feel the need to take any drugs. It also puts SWIM in a positive frame of mind, eases any anxieties, helps SWIM concentrate on work, has SWIM in a decent sleeping pattern and has generally inproved my quality of life. SWIM generally feels normal on it, like he did years ago before abuse got out off hand.

    Deppression is a key problem that has developed through drug use and Bupe also has this under control.

    I am stable on 7 x 0.4 tabs taken throughout the day. I am due back to the docs tomorrow where SWIM must make the decision of whether I am going to go on further maintenance (I have been using bupe for 4 weeks now) or detox.

    I am inclined towards detoxing because SWIM dont want any hooks anymore. I do want a period of abstinance so SWIM can re-access whats going on SWIM's life but I am scared that if the reasurance the bupe gives I am taken away I will be strait back onto the booze and drugs and back into the hellish cycle of abuse and deppresion.

    How hard will it be to come off bupe ? Has anyone been there and have any tips?

    The doctor said bupe is easy to come off but I have been hearing lots of stories about how bad it is. I do not think he has the emotional strength to go through a bad withdrawal. Opiate withdrawal seems to really wreck SWIM emotionally.

    I am scared to go onto further maintenece because I plan to move abroad soon and SWIM dont want to be relying on a daily dose of medicine but as I said, I am scared of coming off it too....

    I feel very fragile emotionally at the moment as he has just split up with his girlfriend of 10 years too!

    PLs advise. Thanks..
     
  2. Wyborowa

    Wyborowa Silver Member

    Reputation Points:
    23
    Messages:
    130
    Joined:
    Feb 20, 2006
    from U.S.A.
    1st of all i am VERy sorrry to hear about you and your g/f, i know from experience it makes it THAT much worse...

    I use Suboxone, which is the same as subutex bit suboxone has naltrexzone so it can't be abused.

    I am on 8mg's sub's a day for the last fuckin 4-6 months, swims shrink is focusing on swims anxiety with K-pins which DOES NOTHING BUT MAKE ME DROWSY AND THE ANXIETY IS STILL THERE.

    My best advice is to slowly taper down, and when u go to the smallest dose possible, get off it. You will experience withdrawls because it IS an opiate isself, but since You will be slowly tapering, the withdrawls will be bearable, and if it's not, swim heard of doctors prescribing darvocets or codeine phosphate (low LOW doses of opiates) after someone comes off the Subs.
    Don't be afraid of maintenence. Which would You rather have, be dopesick or being on a legit medicine for your addiction? PM me for any further questions if you wish too , and respond in this thread if you have any more ?'s.

    Again, I am deeply sorry to hear about your loss...
     
  3. subutex-uk07

    subutex-uk07 Newbie

    Reputation Points:
    0
    Messages:
    2
    Joined:
    Feb 26, 2007
    41 y/o
    Thanks for the advice.

    I just realised - theres no need to mask this post with SWIM's because I am not talking about anything illegal!

    There are a couple of factors that puts me off maintenance:

    1. The longer I stay on it the harder it will be to come off it.

    2. If I decide on maintenance my current doc (who is an addictions therapist) has told me I will have to be refered back to my GP who is useless and doesnt undrstand anything about drugs. Which leads me onto:

    3. The doctor told SWIM the GP will probably raise my dose to 12mg if I decide on maintenance. This is way too much but I think they do this to be sure you arent getting any high off it.

    4. I never feel like socialising on sub. Even one or two drinks makes me feel ill and without booze I just dont enjoy myself for very long. (I have tried several times). So I have turned into a bit of a hermit.

    5. No one apart from me and the doc knows I am on it. So I dont have any support or anyone to talk to about it.

    6. Sub doesnt seem to last very long in me, although I feel much better on it, there are still parts of the day where I feel it wear off and I become very depressed. Even these slight drops in mood I find very hard to handle, if these are a sign of the withdrawals to come I think I am in for an intense deppression.

    Any thoughts?
     
  4. sweatloaf13

    sweatloaf13 Silver Member

    Reputation Points:
    16
    Messages:
    36
    Joined:
    Mar 23, 2006
    44 y/o from U.S.A.
    I was IV dope user for 12 years and tried it all. Took 7grams of mushies after not tripping for 10 years or so and I had a 'rebirthing'. Next day I said(at least it was swims first time saying this honestly)"I'm all done". 1st doc called had immediate opening for bup. That was almost 2 years ago. I took the bup for 2-3 weeks then did a quick taper. I haven't touched dope or stuck a needle in his arm since. He still gets the bup to help out friends or the occasional "urge" or craving comes on. I haven't had one in over a month. It helped Swim! Sickness wasnt bad esp. compared to done
     
  5. Laudaphun

    Laudaphun Gold Member

    Reputation Points:
    1,024
    Messages:
    478
    Joined:
    Jan 14, 2007
    from U.S.A.
    If your in a country that has 0.4mg bupe tabs, your one step ahead of us here in the U.S where we don't have anything smaller than 2mg which can make tapering tough. Perhaps since you've only been taking it 4 weeks, you might be able to get off it fairly easy. Stay on it a year or two and it can be tough to get off. No matter what though, it makes one's life much easier to manage than being on a full agonist.
    Also a lot of people have found suboxone to work wonders for depression, depression that traditional anti-depressants doesn't seem to help, and continue to take a low dose of bupe as an anti-depressant rather than as a maintanence drug.
    I have been on sub for 14 months and in that time has not taken any illegal drug, nor has he taken any prescription drug that was not prescribed to him save one 20mg adderall to help study for finals.

    BTW if you are going to come off of bupe, to minimalize discomfort, risk of relapse do a very slow and gradual taper. I'd be down to 0.5mg per day or less before I completely stopped it.